MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW AGBA PICC G4 STYLET: 1L 4.5FR X 55CM TCG; CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL LLC ARROW AGBA PICC G4 STYLET: 1L 4.5FR X 55CM TCG; CATHETER INTRAVASCULAR THERAPE
Catalog Number DLX-45541-VPSC
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/08/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "one of our team members brought me a broken arrowg+ard blue single lumen picc this afternoon.It appears to have separated at the top of the wing after the patient had discharged from the facility.The line had been approximately 1 month and it was not on removal.She still had two weeks of antibiotics so we placed another picc.There were no problems reported before this." there was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
Qn#(b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer returned one, single-lumen picc and connector tubing for analysis.Signs of use were observed on the catheter body.Visual analysis revealed that the extension line was severed adjacent to the juncture hub.Microscopic examination confirmed the damage and revealed that the edges are smooth and uniform, which is damage consistent with damage resulting from contact with a sharp instrument (i.E.Scissors, scalpel, etc).The point of separation measured 53mm from the luer hub and 1mm from the juncture hub.The distal extension line outer diameter measured 0.0935", which is within the specification limits of 0.0930"-0.0970" per the distal extension line extrusion product drawing.The distal extension line inner diameter at the point of separation measured 0.056", which is within the specification limits 0.055"-0.059" per the distal extension line extrusion product drawing.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "do not secure, staple and/or suture directly to outside diameter of catheter body or extension lines to reduce risk of cutting or damaging the catheter or impeding catheter flow.Secure only at indicated stabilization locations".The report of a separated extension line was confirmed through complaint investigation.Visual analysis revealed that extension line was severed adjacent to the juncture hub.The appearance of the separation is consistent with damage resulting from contact with a sharp object (i.E.Scissors, scalpel, etc.).Despite the damage, all relevant dimensional requirements were met, and a device history record review did not reveal any relevant findings to suggest a manufacturing related issue.Based on the customer report that the defect occurred during use and the appearance of the damage, unintentional use error likely caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW AGBA PICC G4 STYLET: 1L 4.5FR X 55CM TCG
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20836114
Report Number9680794-2024-01189
Device Sequence Number11770383
Product Code LJS
UDI-Device Identifier10801902208610
UDI-Public(01)10801902208610(11)240416(17)251031(10)33F24B0527(21)
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K122545
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date10/31/2025
Device Catalogue NumberDLX-45541-VPSC
Device Lot Number33F24B0527
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2024
Supplement Date Received by Manufacturer12/04/2024
Initial Report FDA Received Date12/03/2024
Supplement Report FDA Received Date12/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexUnknown